MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407362
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation ablation procedure, a blood leak was noted from the three-way stopcock of the side port.The three-way stopcock was retightened, but with no resolution.The introducer was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath and dilator were received for evaluation.Functional testing confirmed air and fluid leaks in the stopcock luer as well as the hemostasis valve.Microscopic inspection revealed a stopcock luer crack.The cap was removed from the hemostasis hub and the hemostasis seals were microscopically inspected.Tearing, resulting in a hole, was noted in the proximal and distal seals.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn seals, stopcock luer crack and subsequent leak remains unknown.The ifu states: do not remove dilator or catheter rapidly.Damage to the valve may occur, potentially compromising hemostasis.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17058810
Report Number3005334138-2023-00227
Device Sequence Number8577166
Product Code DYB
UDI-Device Identifier05414734205573
UDI-Public05414734205573
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Model Number407362
Device Catalogue Number407362
Device Lot Number8843884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown